MAUDE Adverse Event Report: BECTON DICKINSON BD CATHENA 20GX1.25INSTRAIGHT BC; INTRAVASCULAR CATHETER

BECTON DICKINSON BD CATHENA 20GX1.25INSTRAIGHT BC; INTRAVASCULAR CATHETER
Catalog Number 386804
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd cathena 20gx1.25instraight bc catheter defective / damaged one of our clinical xxxxx had an issue inserting a bd cathena pivc today.It was a 20ga, lot number 4178013, expiry 30/06/2027.On insertion into the vein the spring caused the sharp to forcefully eject and it landed on the floor, the spring remained in the catheter and therefore the pivc was removed as it could not be used correctly.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Based on device history record review, no abnormality was observed during the production of the affected batch.As current control, there is in-process visual inspection to check for catheter tubing and adapter damage.There is functional test in place for system penetration and catheter drag functional test that can detect cannula tip and catheter damage.In addition, there is functional test in place to check for catheter to adapter pull force.As no photo/sample is returned for evaluation, actual root cause could not be established.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Becton dickinson and company's (bd) medication delivery solutions (mds) business unit will discontinue malfunction mdr reporting for certain device failures that have not caused or contributed to deaths or serious injuries in the past two years, and where the likelihood of a death or serious injury as a result of these malfunctions is remote.This decision follows fda guidelines (medical device reporting for manufacturers guidance for industry and food and drug administration staff issued nov 8, 2016, reference section 2.15).Bd notified fda of this decision on mar 3, 2025.Fda has reviewed and responded to bd¿s notification (reference fda document # (b)(4)) on march 7, 2025.This documentation is available in bd document management system (sap) as dir (b)(4).This supplemental mdr is being filed to document that the below device failure will no longer be considered a reportable malfunction mdr for the product family below: product family: cathena.Device failure: connection issues.

Brand Name
BD CATHENA 20GX1.25INSTRAIGHT BC
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20730087
Report Number2243072-2024-01144
Device Sequence Number8977127
Product Code FOZ
UDI-Device Identifier00382903868049
UDI-Public(01)00382903868049(11)240403(17)270331(10)4082697
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K172506
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number386804
Device Lot Number4082697
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2024
Supplement Date Received by Manufacturer12/02/2024
Not provided
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date12/11/2024
04/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown